This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
I had been taking an old beta-blocker (Timolol 10mgs daily) for the last two years for anxiety. Libido began to wane some. My Testosterone level was a little low (265) about a year ago. I doubled my Timolol to 20 mgs last year and then had severe loss of libido and ability to have an erection. I had a urologist test my testosterone and now it had dropped to 135. I immediately began tapering off the Timolol for fear it had caused the problem and he started me on 5mgs of Androgel. Boy did I feel better and my libido returned to normal. After 6 weeks my testosterone was at 395 and the sex binding reading was normal again. I have been on Androgel for 70 days and wonder if this might cause testicular atrophy or if I would have returned to normal without the Androgel if the Timolol was the cause of the low testosterone. Should I try going off the Androgel for a few weeks and retest. If the beta-blocker was the root cause of the low testosterone should it return to normal now that I am off of it completely? If my libido crashes again can I just restart the Androgel to return to normal. I sure like how I feel now but don't want to be suppressing my natural testosterone production if it could return to normal. Any thoughts from an MD would be appreciated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.